Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 138, NWS Charleston, WV

July 8, 20165 counties in West Virginia; Gallia County, Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2016, 2:16 PM EDT for 5 counties in West Virginia; Gallia County, Lawrence County, Ohio. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 2:16 PM EDT (18:16 UTC)
Expired
Jul 8, 2016, 3:00 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gallia County, OH, Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 42 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 2:40 PM EDTTSTM WND DMG1 Ene Melissa, WVTREES DOWN ON BOOTEN CREEK ROAD. TIME ESTIMATED FROM RADAR.
Jul 8, 2:50 PM EDTTSTM WND DMGWest Hamlin, WVTREES DOWN IN WEST HAMLIN. TIME ESTIMATED FROM RADAR.
Jul 8, 2:54 PM EDTTSTM WND DMGMyra, WVTREE DOWN ON MUD RIVER ROAD NEAR MYRA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:34 PM EDTSevere Thunderstorm WatchSPC7 hr
Jul 8, 11:06 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS51 KRLX 081816
SVRRLX
OHC053-087-WVC011-043-053-079-099-081900-
/O.NEW.KRLX.SV.W.0138.160708T1816Z-160708T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
216 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEASTERN OHIO...
  SOUTH CENTRAL GALLIA COUNTY IN SOUTHEASTERN OHIO...
  SOUTHWESTERN PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
  SOUTHWESTERN MASON COUNTY IN WESTERN WEST VIRGINIA...
  NORTHERN WAYNE COUNTY IN WESTERN WEST VIRGINIA...
  NORTHWESTERN LINCOLN COUNTY IN CENTRAL WEST VIRGINIA...
  CABELL COUNTY IN CENTRAL WEST VIRGINIA...

* UNTIL 300 PM EDT

* AT 215 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHESAPEAKE... MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HUNTINGTON...WINFIELD...HAMLIN...CHESAPEAKE...PROCTORVILLE...
  BEECH FORK STATE PARK...HURRICANE...BARBOURSVILLE...KENOVA...
  MILTON...CATLETTSBURG...ELEANOR...CEREDO...ONA...CULLODEN...
  SPURLOCKVILLE...TEAYS VALLEY...SOUTH POINT...
  BURLINGTON AND WEST HAMLIN.

THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1
AND 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3841 8260 3864 8238 3855 8181 3841 8188
      3839 8190 3833 8191 3812 8201 3836 8260
TIME...MOT...LOC 1815Z 283DEG 40KT 3849 8245 

HAIL...<.75IN
WIND...60MPH
 
$$

25
1 follow-up statement
381 
WWUS51 KRLX 081843
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EDT FRI JUL 8 2016

OHC053-081851-
/O.CAN.KRLX.SV.W.0138.000000T0000Z-160708T1900Z/
GALLIA OH-
243 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GALLIA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.  THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM EDT FOR WESTERN AND CENTRAL WEST VIRGINIA.

LAT...LON 3859 8235 3847 8185 3841 8188 3839 8190
      3832 8191 3812 8201 3827 8238
TIME...MOT...LOC 1841Z 283DEG 40KT 3842 8208 

$$

OHC087-WVC011-043-053-079-099-081900-
/O.CON.KRLX.SV.W.0138.000000T0000Z-160708T1900Z/
LAWRENCE OH-PUTNAM WV-MASON WV-WAYNE WV-LINCOLN WV-CABELL WV-
243 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN LAWRENCE...SOUTHWESTERN PUTNAM...SOUTHERN MASON...
NORTHEASTERN WAYNE...NORTHWESTERN LINCOLN AND CABELL COUNTIES...

AT 241 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CULLODEN...OR
9 MILES NORTH OF HAMLIN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...HAMLIN...HURRICANE...BARBOURSVILLE...MILTON...
CULLODEN...SPURLOCKVILLE...ONA...TEAYS VALLEY...WEST HAMLIN...
ATHALIA...PALERMO...GREEN BOTTOM...GRIFFITHSVILLE...BRANCHLAND...
PEA RIDGE...SALT ROCK...MYRA...YAWKEY AND SWEETLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3859 8235 3847 8185 3841 8188 3839 8190
      3832 8191 3812 8201 3827 8238
TIME...MOT...LOC 1841Z 283DEG 40KT 3842 8208 

HAIL...<.75IN
WIND...60MPH
 
$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:13 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 8, 2:13 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
213 PM EDT FRI JUL 8 2016

.SYNOPSIS...
A thunderstorm complex associated with a weak upper level
disturbance, and equally weak surface boundary, rolls across southern
portion of area this afternoon. A cold front crosses tonight.

&&

.NEAR TERM /THROUGH TONIGHT/...
200 PM UPDATE...
Forecast updated for severe thunderstorm watch 357 across southern
portion of forecast area. The thunderstorm complex waa rolling
into the southern portion of the forecast area from the west as of
18Z.

1130 AM UPDATE...
Updated wording for severe thunderstorm watch in the southwest
corner of the forecast area while cranking up pops further in that
area as well as the FFA area, which is roughly the southern half
of the forecast area. The severe thunderstorm watch reflects
mainly the convective complex rolling up the Ohio River Valley, as
widespread stratus in the area will likely preclude convection
popping up out ahead.

1000 AM UPDATE...
Issued flash flood watch for southern half of area on account of
upstream convection along WNW to ESE boundary over northern
Kentucky. With associated theta e and pw maxima over the watch
area this afternoon, expect upstream convection to shift and / or
redevelop eastward into / over the forecast area today. Raised
PoPs southern half of forecast area as well for today into
tonight.

Meanwhile, stratus holding down heating is likely to stiff arm
severe convective potential until at least later this afternoon.
Nonetheless, did add gusty winds to the thunderstorm forecast
wording / grids.

PREVIOUS DISCUSSION...
Forecast confidence in the near term remains quite low.  A moisture
rich airmass with dew points in the upper 60s to low 70s is
entrenched over the area.  There will be plenty of instability to go
around this afternoon with CAPE approaching 2000 J/Kg.  The problem
lies however on the forcing mechanism to help kick off more
organized convection.  I believe that there will be a line of storms
that develop with a cold front this afternoon well to our west-
northwest in Indiana and up to the Great Lakes.  There should be
another line of convection that develops to our west or
southwest...somewhere in KY. This is where model guidance is
highlighting decent moisture convergence with a theta e ridge nosing
into Southwestern West Virginia.  If any strong to severe storms are
to affect our area today it will likely be with the convection that
develops over KY and they may track across Southern West Virginia.
However...current MCS over Missouri is really complicating matters.
Outflow from this MCS is going to throw a wrench into the forecast
as well...as maybe it will help convection form a bit further north
and make it more likely to push through our region late this
afternoon and this evening.  We do remain highlighted in a slight
risk area from SPC...but reading their discussion as well only shows
that the uncertainty is extremely high with this forecast...basically
it is as clear as mud due to all the ingredients at hand.  I have
only went with chance PoP across the region through the day due to
this uncertainty.  Now casting will be needed today as mesoanalysis
later this morning to early afternoon will likely help in diagnosing
not only where storms will be today...but also what threats that
may come with them.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
Amplification of the northern stream flow aloft with passage of a
cold front...will bring mostly dry and slightly cooler conditions
for the weekend. However...will leave just a small chance of a
shower or storm in the northern mountains Saturday... as a
northern stream short wave with limited moisture drops
southeastward from the eastern Great Lakes to the Mid Atlantic
Coast.

For next week...heights rise again and we will once again be on the
southern edge of the westerlies aloft. With surface high pressure
exiting to the east by Monday...heat and humidity will increase
again on low level southerly flow. The combination of these two
factors leaves the Ohio Valley prone to the threat of convection for
early next week. The models are picking up on one system drifting
eastward across the center of the nation on the southern edge
of the westerlies...and bringing an increasing chance for showers
and thunderstorms...especially on Tuesday. Thus...will
keep Monday dry for now...but warmer and more humid. Will increase
pops across the entire area Tuesday...not certain as to how this
system exactly pans out. In any case...looks like a very warm and
humid first half of next week.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
General trend is heat and humidity for most of the middle and
later part of next week...and a chance of showers and
thunderstorms. Although we will be on the southern edge of the
westerlies aloft..it will be difficult to track and time any upper
disturbances coming across the area. Thus...the best chance of a
shower or storm will in the afternoon and evening from diurnal
heating.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorm complex moving into southern WV will impact HTS with
strong wind gusts and IFR conditions likely first hour 18Z to
19Z, CRW 19z to 20z with less confidence on wind gusts and IFR,
and then lastly BKW with less confidence based un uncertainty of
whether and how quickly the thunderstorms might weaken given
little heating that far east.

These storms will be followed by some MVFR conditions later this
afternoon, and fog is more likely tonight on account of the rain
there this afternoon.

Farther north, mainly VFR conditions into tonight with less
coverage and therefore less confidence on a thunderstorm impacting
PKB, CKB or EKN.

A cold front crossing the area tonight will bring one last chance
for a shower or thunderstorm, followed by fog especially south but
also wherever a thunderstorm does occur north. MVFR stratocu will
likely form again toward Saturday morning but will mix out by late
morning, earlier than the past few days, as drier air works into
the area behind the front.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Impact of thunderstorm complex rolling
across southern WV this afternoon may vary. Occurrence of showers
and thunderstorm ahead of a cold front tonight, and then fog and
low clouds in its wake into Saturday morning, may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS
CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H =
HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M =
MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW:
TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    M
HTS CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  L    L    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    M    H    H    H    H    M    M    M
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z SATURDAY...
No widespread IFR conditions expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005-006-
     013>015-024>027-033>037.
OH...None.
KY...Flash Flood Watch until midnight EDT tonight for KYZ102-103-
     105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.

&&

SYNOPSIS...JMV/MPK
NEAR TERM...TRM/MPK
SHORT TERM...JMV
LONG TERM...MZ
AVIATION...MPK
Hazardous weather outlook, Jul 8, 11:23 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT FRI JUL 8 2016

OHZ066-067-075-076-084-085-WVZ007>011-016>020-028>032-038>040-046-
047-091530-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1123 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH BRIEF
DAMAGING WIND GUSTS THE MAIN HAZARD.

IN THE FASTER WIND FLOW THIS AFTERNOON AND TONIGHT...THE RAIN
WOULD HAVE TO LINE UP PARALLEL TO THAT FLOW...TO CAUSE FLASH FLOOD
CONCERNS. IF SO...LOCALIZED FLASH FLOODING COULD OCCUR ON SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ005-006-013>015-024>027-033>037-091530-
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-
BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1123 AM EDT FRI JUL 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH BRIEF
DAMAGING WIND GUSTS THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-OHZ083-086-087-091530-
GREENUP-JACKSON OH-GALLIA-LAWRENCE OH-
1123 AM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY AND PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN THE FASTER WIND FLOW THIS AFTERNOON AND TONIGHT...THE RAIN
WOULD HAVE TO LINE UP PARALLEL TO THAT FLOW...TO CAUSE FLASH FLOOD
CONCERNS. IF SO...LOCALIZED FLASH FLOODING COULD OCCUR ON SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-103-105-091530-
CARTER-BOYD-LAWRENCE KY-
1123 AM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Jul 8, 1:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT FRI JUL 8 2016

KYZ101>103-105-081830-
BOYD-CARTER-LAWRENCE-GREENUP-
138 PM EDT FRI JUL 8 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARTER AND BOYD
COUNTIES...

AT 138 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR GRAYSON LAKE
STATE PARK...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...GRAYSON...OLIVE HILL...GRAYSON LAKE STATE PARK...
CANNONSBURG...CARTER CAVES STATE PARK...RUSH...COALTON...GESLING...
DURBIN...PRINCESS...DENTON...BURNAUGH...CARTER...HITCHINS...
WILLARD...MAVITY...GRAHN AND SUMMIT.

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 159 AND
189.

LAT...LON 3850 8316 3837 8284 3849 8266 3826 8258
      3817 8298 3819 8299 3819 8301 3820 8301
      3820 8304 3818 8305 3823 8309 3824 8314
      3827 8317
TIME...MOT...LOC 1738Z 275DEG 41KT 3825 8306

08
Special weather statement, Jul 8, 1:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT FRI JUL 8 2016

KYZ101-OHZ086-087-WVZ006-007-081900-
GREENUP-LAWRENCE-GALLIA-MASON-CABELL-
155 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...SOUTHERN GALLIA...
SOUTHWESTERN MASON AND NORTHEASTERN CABELL COUNTIES...

AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
VESUVIUS... MOVING EAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
IRONTON...GALLIPOLIS...COAL GROVE...PROCTORVILLE...LAKE VESUVIUS...
BARBOURSVILLE...MILTON...ONA...CULLODEN...FRANKLIN FURNACE...
FLATWOODS...RUSSELL...VERNON...WATERLOO...RACELAND...WORTHINGTON...
WURTLAND...AID...CROWN CITY AND ATHALIA.

THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA NEAR MILE MARKER
17...AND BETWEEN MILE MARKERS 20 AND 28.

LAT...LON 3858 8283 3857 8281 3860 8274 3865 8277
      3868 8276 3868 8270 3875 8270 3875 8266
      3880 8265 3882 8202 3838 8211 3854 8284
TIME...MOT...LOC 1755Z 275DEG 49KT 3865 8265

08
Special weather statement, Jul 8, 2:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT FRI JUL 8 2016

KYZ105-WVZ005-013-024-025-081900-
LAWRENCE-LOGAN-MINGO-WAYNE-LINCOLN-
211 PM EDT FRI JUL 8 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
LAWRENCE...NORTHWESTERN MINGO AND SOUTHERN WAYNE COUNTIES...

AT 211 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR JOB...OR 8
MILES NORTH OF INEZ...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLEY...HARTS...DUNLOW...ULYSSES...HODE...KERMIT...LENORE...
GALLUP...GLENHAYES...CLIFFORD...WILSONDALE...CRUM...DINGESS...
MYRTLE AND BREEDEN.

THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 7 AND 14.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM EDT FOR WESTERN...SOUTHERN AND CENTRAL WEST
VIRGINIA.

LAT...LON 3807 8269 3808 8211 3775 8217 3783 8240
      3785 8242 3786 8242 3787 8241 3788 8242
      3791 8247 3790 8247 3792 8248 3793 8250
      3795 8250 3796 8253 3795 8258 3793 8258
      3792 8260 3789 8260 3796 8282
TIME...MOT...LOC 1811Z 274DEG 34KT 3798 8259

08
Local storm report, Jul 8, 2:16 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
216 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     FLATWOODS               38.52N  82.72W
07/08/2016                   GREENUP            KY   911 CALL CENTER

            A TREE FELL THROUGH A HOUSE PER 911 DISPATCH.
            ADDITIONALLY...TREES AND POWERLINES HAVE BEEN REPORTED
            DOWN ACROSS ROADS THROUGHOUT THE COUNTY. TIME ESTIMATED
            FROM RADAR

&&

EVENT NUMBER RLX1601211

COOPER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:06 AM EDTFlash Flood WatchRLXBoone, Cabell, Clay, Kanawha, Lincoln, Logan and 5 more10 hr
Jul 8, 1:55 PM EDTSpecial Weather StatementRLXCabell65 min
Jul 8, 2:40 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo35 min
Jul 8, 2:53 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam25 min
Jul 8, 3:01 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Logan, Mingo, Raleigh, Wyoming44 min
Jul 8, 3:10 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha, Logan, Nicholas, Raleigh and 1 more110 min
Jul 8, 3:35 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh, Wyoming40 min
Jul 8, 4:11 PM EDTSpecial Weather StatementRLXMcDowell2 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.